Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 183, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 12, 2012, 7:28 PM MDT for Eddy County, New Mexico. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2012, 7:28 PM MDT (01:28 UTC)
- Expired
- Jun 12, 2012, 8:30 PM MDT
- In force
- 62 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Eddy County, NM
The radar
The Midland/Odessa radar (KMAF), 183 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 7:51 PM MDT | HAIL 1 | 12 Sw Carlsbad, NM | |
| Jun 12, 8:20 PM MDT | HAIL 1.75 | 10 Ssw Carlsbad, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 2:44 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1015 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2690 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
583
WUUS54 KMAF 130128
SVRMAF
NMC015-130230-
/O.NEW.KMAF.SV.W.0183.120613T0128Z-120613T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
728 PM MDT TUE JUN 12 2012
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN EDDY COUNTY IN SOUTHEAST NEW MEXICO...
* UNTIL 830 PM MDT
* AT 723 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13
MILES WEST OF CARLSBAD...MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
LOVING...
MALAGA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.
&&
LAT...LON 3223 10376 3203 10393 3202 10413 3235 10458
3249 10444
TIME...MOT...LOC 0128Z 311DEG 25KT 3236 10442
$$2 follow-up statements
223
WWUS54 KMAF 130151
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
751 PM MDT TUE JUN 12 2012
NMC015-130230-
/O.CON.KMAF.SV.W.0183.000000T0000Z-120613T0230Z/
EDDY NM-
751 PM MDT TUE JUN 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR SOUTHERN EDDY COUNTY...
AT 746 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES SOUTHWEST OF OTIS...OR ABOUT 10 MILES SOUTHWEST OF
CARLSBAD...MOVING SOUTHEAST AT 30 MPH. THIS STORM HAS PRODUCED QUARTER
SIZE HAIL EARLIER.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...LOVING
AND MALAGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.
&&
LAT...LON 3223 10376 3203 10393 3202 10413 3235 10458
3249 10444
TIME...MOT...LOC 0151Z 311DEG 25KT 3225 10428
$$206
WWUS54 KMAF 130154
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
754 PM MDT TUE JUN 12 2012
NMC015-130230-
/O.CON.KMAF.SV.W.0183.000000T0000Z-120613T0230Z/
EDDY NM-
754 PM MDT TUE JUN 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR SOUTHERN EDDY COUNTY...
AT 750 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR CARLSBAD. AT 751 PM MDT QUARTER
SIZE HAIL WAS REPORTED 12 MILES SOUTHWEST OF CARLSBAD. THIS STORM
WAS MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...MALAGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.
&&
LAT...LON 3223 10376 3203 10393 3202 10413 3235 10458
3249 10444
TIME...MOT...LOC 0153Z 314DEG 16KT 3229 10435
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:06 PM MDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 12, 6:06 PM MDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 706 PM CDT TUE JUN 12 2012 .UPDATE... && .DISCUSSION... THUNDERSTORMS MOVING INTO WESTERN PERMIAN BASIN. UPDATED PRODUCTS FOR EXPANDED WATCH 383 TO INCLUDE CRANE... ECTOR... MIDLAND... AND UPTON. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 71 95 72 96 / 50 30 30 10 BIG SPRING TX 70 94 75 94 / 50 30 30 10 CARLSBAD NM 70 98 71 103 / 40 20 20 20 DRYDEN TX 76 98 74 97 / 20 10 10 20 FORT STOCKTON TX 74 97 72 96 / 40 20 20 20 GUADALUPE PASS TX 69 90 71 98 / 20 20 20 20 HOBBS NM 67 95 69 100 / 50 30 30 10 MARFA TX 62 92 61 92 / 20 20 20 30 MIDLAND INTL AIRPORT TX 72 95 74 95 / 50 20 20 10 ODESSA TX 73 94 72 95 / 50 20 20 10 WINK TX 76 97 74 100 / 50 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 12, 12:45 PM MDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 145 PM CDT TUE JUN 12 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 145 PM CDT TUE JUN 12 2012 /1245 PM MDT TUE JUN 12 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS...SOME SEVERE...ARE EXPECTED ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON THROUGH TONIGHT. STORMS ARE MOST FAVORED ALONG AND NORTH OF I-20. GOLFBALL SIZED OR LARGER HAIL...WINDS OF 60 MPH OR GREATER...LOCALLY HEAVY RAIN AND AN ISOLATED TORNADO TO TWO WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ISOLATED TO SCATTERED STORMS WILL REMAIN POSSIBLE THROUGH MOST OF THE WEEK. A FEW SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY CONCERNS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Jun 12, 6:06 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
706 PM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL MONAHANS 31.60N 102.89W
06/12/2012 E0.88 INCH WARD TX PUBLIC
&&
AKLSpecial weather statement, Jun 12, 6:08 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 708 PM CDT TUE JUN 12 2012 NMZ027-028-130045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- 608 PM MDT TUE JUN 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING WEST CENTRAL EDDY COUNTY UNTIL 645 PM MDT... A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME WEST CENTRAL EDDY COUNTY AT 608 PM MDT...MOVING SOUTHEAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT TUESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
Local storm report, Jun 12, 6:10 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
710 PM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL LOVINGTON 32.95N 103.35W
06/12/2012 E1.75 INCH LEA NM TRAINED SPOTTER
&&
05Local storm report, Jun 12, 6:11 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
711 PM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL LOVINGTON 32.95N 103.35W
06/12/2012 M2.00 INCH LEA NM NWS EMPLOYEE
658-708 PM CDT
&&
JDLocal storm report, Jun 12, 6:25 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
725 PM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL HOBBS 32.73N 103.16W
06/12/2012 M1.00 INCH LEA NM TRAINED SPOTTER
&&
05Local storm report, Jun 12, 7:12 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
812 PM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL HOBBS 32.73N 103.16W
06/12/2012 M1.25 INCH LEA NM TRAINED SPOTTER
&&
JDThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:15 PM MDT | Areal Flood Advisory | MAF | Lea | 2 hr |
| Jun 12, 6:37 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 53 min |
| Jun 12, 6:40 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 65 min |
| Jun 12, 7:39 PM MDT | Areal Flood Advisory | MAF | Lea | 2 hr |
| Jun 12, 7:43 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 35 min |
| Jun 12, 8:26 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 20 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.